Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


herpes and hiv
Dec 3, 2007

I'm infected July 2006 with syyphilis. I have not test but secondary signs are showing up. Also appears that I had 4 outbreaks of Herpes (to be confirmed if it is herpes). My doctor saw it and said you have lesions likely to be genital herpes. The first incident was end of Sept with 2 pimples on my testicles. Second time was 2 weeks later, and it was one pimple in the same place. Third time was a week later and it had a pimple on my penis. The last one was 2 weeks later and this time was together with syphilis and left a mark on my skin.

Is it possible I have hiv given I get recurring genital herpes so frequently?

Response from Dr. Conway

It is quite possible to get recurrent genital herpes as often as you describe without HIV infection. I would urge you, however, to undergo all the testing that is needed to confirm the diagnosis of genital herpes as specific treatment is available to you to prevent outbreaks and reduce the risk of transmission to others...but only if the diagnosis of genital herpes is confirmed. This being said, the same factors that lead to transmission of genital herpes and syphilis also transmit HIV...all the more likely if you were exposed to HIV at a time that you had open genital sores. It is our policy to test for HIV whenever anyone presents with another sexually transmitted infection, especially in the case of those causing open sores such as genital herpes and syphilis.



Previous
unusual case, doryx keeping sculptra from working
Next
Please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement